MAUDE Adverse Event Report: SYNTHES RARON 3.5MM LCP RECONSTRUCTION PLATE 8 HOLES/112MM; APPLIANCE,FIXATION,NAIL

SYNTHES RARON 3.5MM LCP RECONSTRUCTION PLATE 8 HOLES/112MM; APPLIANCE,FIXATION,NAIL
Catalog Number 245.081
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Device is not expected to be returned for manufacturer review/investigation.(b)(6).(b)(4).A device history record review was performed on part # 245.081 and lot # 7979081: manufacturing location: (b)(4), manufacturing date: 17.Jul.2012.No non conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that to repair both bone forearm fracture, open reduction internal fixation was performed on (b)(6) 2016 and the surgery was completed satisfactory.Upon follow up x-ray, it was determined that reconstruction plate broke and non union was present.Revision surgery was performed on (b)(6) 2017 to remove all the hardware and new plate and screws were implanted.Procedure was completed successfully.Explanted screws were intact.Concomitant medical products: 2.7 cortex screw (part # unknown, lot # unknown, quantity # 1), 3.5 cortex screws (part # unknown, lot # unknown, quantity # 7).This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.(b)(6).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM LCP RECONSTRUCTION PLATE 8 HOLES/112MM
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
SYNTHES RARON
kanalstrasse west 30
raron CH394 2
SZ  CH3942
MDR Report Key6411563
Report Number3006126083-2017-10012
Device Sequence Number10994359
Product Code KTT
UDI-Device Identifier10886982169624
UDI-Public(01)10886982169624(10)7979081
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K000684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number245.081
Device Lot Number7979081
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/22/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/16/2017
Supplement Report FDA Received Date04/19/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.7 CORTEX SCREW (PART AND LOT # UNKNOWN, QTY 1); 3.5 CORTEX SCREWS (PART AND LOT # UNKNOWN, QTY 7)
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight131